Alert archive / New Jersey / Special Marine Warnings in 2002

Special Marine Warning 84, NWS Philadelphia/Mount Holly

June 26, 2002

NWS Philadelphia/Mount Holly issued this special marine warning at Jun 26, 2002, 1:43 PM EDT. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2002, 1:43 PM EDT (17:43 UTC)
Expired
Jun 26, 2002, 3:15 PM EDT
In force
92 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 26, 10:32 AM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 26, 10:32 AM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1032 AM EDT WED JUN 26 2002

UPDATING THE ZONES TO BUMP POPS IN NWRN ZONES...AND TO ADD ENHANCED
WORDING TO TSTM MENTION NWRN AND WCNTRL ZONES. REASONING IS THAT...
WITH S/W AND ATTENDANT SFC TROF ACTING ON QUITE UNSTABLE AMS...LI/S
-3 TO -6 OR SO...AND CAPES 2K TO 3K...ANY TSTMS THAT DO POP MAY
INDEED BE QUITE STG. HOPEFULLY THEY WILL BE ISOLD TO SCT...BUT WL
ADD GUSTY WINDS AND HVY RAIN MENTION AS PW/S ARE 1.5 TO 2 INCHES.
PRIMARY THREAT IS THOUGHT TO BE STG WINDS AS HI CAPES WUD LEAD TO
STG DDFS. HAIL PSBL ALTHO WBULB ZERO/S ARE NOW JUST ABV 10K FT. WL
ISSUE FOLLOWUP SPSPHI (EARLIER ONE ISSUED DUE SLGT RISK THREAT NRN
ZONES) FOR NWRN/WCNTRL ZONES TO MENTION CURRENT THINKING.

WL CONT XCSV HEAT WRNG / HEAT ADVYS WHERE THEY ARE...AND NPW HAS
ALREADY BEEN ISSUED. NO CHG TO TEMPS...XCP SHORE ZONRS WHERE WL JUST
SAY IN THE 80S.

PREV AFD IS BLO...

*******************************************************************

THE UPPER RIDGE AXIS SHOULD MOVE TO THE EAST OF OUR FORECAST AREA
THIS MORNING WITH CIRRUS BUILDING OVERHEAD IN ITS WAKE.  WITH THE
CIRRUS AND SOME HAZE ALOFT WE/LL CALL IT HAZY SUNSHINE FOR TODAY.
AS FAR AS TEMPS ARE CONCERNED WE WON/T STRAY MUCH FROM THE PREVIOUS
FORECAST PACKAGE LEAVING THE EXCESSIVE HEAT WARNINGS AND ADVISORIES
IN PLACE.

IT LOOKS AS THOUGH WE/LL SEE SOME TSTM ACTIVITY LATE THIS AFTERNOON
INTO TONIGHT AND AGAIN ON THURSDAY AFTERNOON INTO THURSDAY NIGHT AS
THE UPPER TROUGH CONTINUES TO DIG DOWN FROM THE NORTHWEST.

IN THE MARINE FORECAST WE/LL INCLUDE A HEADLINE STATING THAT A SMALL
CRAFT ADVISORY MAY BE NEEDED FOR TONIGHT INTO THURSDAY ALONG THE
OCEANFRONT.  THE ADVISORY IS POSSIBLE DUE TO EXPECTED SEAS.

THE ZONE FORECASTS WILL BE ISSUED AROUND 415 WITH AN EXCESSIVE HEAT
WARNING/ADVISORY STATEMENT FOLLOWING SHORTLY THEREAFTER.

.PHI...EXCESSIVE HEAT WARNING TODAY AND THURSDAY FOR PA ZONES 67>71
        ...NJ ZONES 15/17>19 AND DE ZONE 1.
       EXCESSIVE HEAT ADVISORY TODAY FOR NJ ZONES 9/10/12/13/16/
        20>23/27...DE ZONES 2/3 AND MD ZONES 8/12/15/19/20.

IOVINO /

In the hours before

Special weather statement, Jun 26, 10:48 AM EDT, 2 hours 55 minutes before
DEZ001-NJZ001-007>010-012-015-017>019-PAZ054-055-061-062-067>071-
270200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1048 AM EDT WED JUN 26 2002

...STRONG THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON INTO THIS
EVENING OVER EASTERN PENNSYLVANIA WESTERN NEW JERSEY AND EXTREME
NORTHERN DELAWARE...

A WEAK FRONT COMBINED WITH THIS AFTERNOON/S HEAT AND HUMIDITY MAY
RESULT IN THE DEVELOPMENT OF STRONG THUNDERSTORMS LATER THIS
AFTERNOON AND INTO THIS EVENING. THE PRIMARY THREAT FROM ANY
THUNDERSTORMS IS THOUGHT TO BE STRONG WIND GUSTS...BUT HEAVY RAIN
FREQUENT LIGHTNING AND SOME HAIL ARE ALSO POSSIBLE.

IF YOU OBSERVE THREATENING WEATHER...SEEK SHELTER AT ONCE.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:29 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex, Warren46 min
Jun 26, 12:54 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe51 min
Jun 26, 2:06 PM EDTFlash Flood WarningPHICarbon, Monroe114 min
Jun 26, 4:03 PM EDTFlash Flood WarningPHICarbon, Monroe117 min
Jun 26, 4:23 PM EDTSevere Thunderstorm WarningPHIMonroe22 min

Nearby

Special Marine Warnings in New Jersey, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.